Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 414, NWS Jackson, MS

July 6, 2012Catahoula Parish, Franklin Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Jul 6, 2012, 4:22 PM CDT for Catahoula Parish, Franklin Parish, Louisiana. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2012, 4:22 PM CDT (21:22 UTC)
Expired
Jul 6, 2012, 4:37 PM CDT
In force
15 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Catahoula Parish, LA, Franklin Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.4 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2012-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 747 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2012-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
747 J/kg
Mixed-layer CIN
-180 J/kg
Mixed-layer LCL
1412 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

779 
WUUS54 KJAN 062122
SVRJAN
LAC025-041-062200-
/O.NEW.KJAN.SV.W.0414.120706T2122Z-120706T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
422 PM CDT FRI JUL 6 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CATAHOULA PARISH IN NORTHEAST LOUISIANA...
  SOUTHWESTERN FRANKLIN PARISH IN NORTHEAST LOUISIANA...

* UNTIL 500 PM CDT

* AT 422 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  EAST OF ENTERPRISE MOVING SOUTHWEST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ENTERPRISE BY 450 PM CDT...
  SHERWOOD...AIMWELL AND WALLACE RIDGE BY 500 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3178 9201 3187 9201 3203 9177 3190 9160
      3161 9184 3177 9202
TIME...MOT...LOC 2122Z 046DEG 13KT 3193 9174

$$

MRM
1 follow-up statement
736 
WWUS54 KJAN 062137
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
437 PM CDT FRI JUL 6 2012

LAC025-041-062147-
/O.CAN.KJAN.SV.W.0414.000000T0000Z-120706T2200Z/
FRANKLIN LA-CATAHOULA LA-
437 PM CDT FRI JUL 6 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CATAHOULA AND
SOUTHWESTERN FRANKLIN PARISHES IS CANCELLED...

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ENTERPRISE BY 450 PM CDT...
  HARRISONBURG...SHERWOOD...AIMWELL AND WALLACE RIDGE BY 500 PM
  CDT...

LAT...LON 3178 9201 3187 9201 3203 9177 3190 9160
      3161 9184 3177 9202
TIME...MOT...LOC 2137Z 046DEG 13KT 3189 9179

$$

MRM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:48 PM CDT, 34 minutes earlier.

Area forecast discussion, Jul 6, 3:48 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
348 PM CDT FRI JUL 6 2012

.DISCUSSION...
UNDER A SLIGHT RISK THIS AFTERNOON/EVENING FOR DAMAGING HAIL AND
WINDS ACROSS ARKLAMISS VIA THE SPC. THE RISK OF MICROBURSTS IS
LIKELY WITH RELATIVELY COOL TEMPERATURES ALOFT AND VERY WARM TEMPS
AT THE SURFACE. PW VALUES ARE 1.75 TO 2 INCHES IN THE AREA. THE
MORNING/EARLY AFTERNOON CONVECTION AND CLOUDS INHIBITED THE MAIN
AFTERNOON ACTIVITY FROM SPROUTING MUCH EARLIER TODAY THOUGH. AS
THESE CLOUDS HAVE DISSIPATED THE GROUND HAS WARMED UP BEHIND THEM
AND CONDITIONS ARE RIPE AGAIN FOR MULTICELLS IN NORTHERN MS AND
SCATTERED ACTIVITY IN THE SOUTH.

TONIGHT...MODELS ARE NOT NECESSARILY IN AGREEMENT IN HOW THE OVERNIGHT
RAINFALL WILL OCCUR. A THUNDERSTORM COMPLEX OVER NORTHERN AL AND
SOUTHERN TN MOVING SOUTHWESTWARD MAY HAVE ENOUGH PUSH BEHIND IT TO
EXTEND ITSELF INTO OUR NRN CWA OVERNIGHT...WITH NORTH OF THE HWY 82
CORRIDOR EXPERIENCING THE BRUNT OF IT. OVERNIGHT...AS THE COMPLEX
PROGRESSES THROUGH MS IT WILL SLOWLY DISSIPATE AS IT WON'T HAVE ANY
BOUYANCY TO FEED OFF OF AS THE SUN GOES DOWN. THE SOUTHERN CWA CAN
EXPECT CLEARING OVERNIGHT AND NOT MUCH IN THE CHANCES OF STORMS.

THE REST OF THE WEEKEND...A WEAK SHORTWAVE HAS BEEN ROTATING
CLOCKWISE AROUND THE H5 RIDGE WHICH IS CENTERED TO OUR NORTHWEST AND
HAS BROUGHT DECENT SHOWER ACTIVITY TO THE SOUTH THE PAST COUPLE
DAYS. THIS SCATTERED AFTERNOON ACTIVITY WILL CONTINUE SATURDAY INTO
SUNDAY. THIS H5 RIDGE WILL THEN BEGIN WEAKENING THIS SUNDAY AND
ALLOW A FRONTAL SYSTEM TO MOVE IN EARLY NEXT WEEK ALONG WITH SLIGHLY
MORE WIDESPREAD CHANCES FOR RAIN. TEMPERATURES WILL BE SLIGHTLY
COOLER AND CLOSER TO NORMAL TOMORROW AND ESPECIALLY ON SUNDAY AS ALL
THIS RAIN COOLS THE GROUND. /10/

LONG TERM...SUNDAY THROUGH THURSDAY...UPPER TROUGHING THAT TRACKS
WWD INTO THE REGION UNDERNEATH WEAKENING RIDGING WILL STALL OVER THE
AREA THIS WEEKEND. TROUGHING WILL REMAIN IN PLACE AS IT PHASES WITH
AN UPPER LOW SYSTEM THAT WILL REMAIN LOCKED OVER THE NERN U.S.
STATES. A SERIES OF UPPER WAVES WILL DROP ALONG WRN EDGES OF THE
UPPER TROUGH...EVENTUALLY DIGGING OUT A MORE AMPLIFIED TROUGH OVER
THE ERN U.S. THAT WILL MAINTAIN A WETTER AND COOLER PATTERN OVER THE
FORECAST AREA FOR SUN THROUGH NEXT WEEK. THE MODELS ARE IN GENERAL
AGREEMENT WITH THE UPPER PATTERN FOR OUR AREA. THEY ALSO DEVELOP A
FRONTAL BOUNDARY THAT WILL HANG JUST TO OUR N SUN AND MON BEFORE
DRIFTING SLOWLY SWD INTO THE FORECAST AREA AND HANGING ACROSS
NRN/CNTRL ZONES THROUGH THE END OF THE FORECAST PERIOD.

PRECIPITABLE WATER VALUES WILL REMAIN VERY HIGH THROUGH MUCH OF NEXT
WEEK. HEALTHY CAPE VALUES ARE FORECAST DURING THE AFTERNOONS
ALTHOUGH LAPSE RATES/VERTICAL TOTALS WILL REMAIN MARGINAL AND SHEAR
VALUES LOOK LOW UNTIL LATER IN THE EXTENDED WHEN THE SURFACE
BOUNDARY MOVES INTO NRN ZONES. PERIODS OF HEAVIER RAINFALL CAN BE
EXPECTED...PARTICULARLY LATER IN THE PERIOD WHEN LOW LEVEL
FORCING/CONVERGENCE BEGIN TO INCREASE OVER THE AREA. FOLLOWED MEX
MOS POPS BUT RAIN CHANCES MAY NEED TO BE ADJUSTED FOR NEXT WEEK
ACCORDING TO WHERE THE BOUNDARY SETS UP.

A BREAK FROM HOTTER TEMPERATURES IS ON THE WAY. AN EXTENDED PERIOD
OF MORE WIDESPREAD CLOUD COVER AND INCREASED RAIN CHANCES WILL
RESULT IN COOLER READINGS WITH HIGHS POSSIBLY REMAINING A LITTLE
BELOW NORMAL AT MANY AREAS NEXT WEEK.

&&

.AVIATION...
VFR CONDITIONS WILL CONTINUE AT MOST TAF SITES THIS
AFTERNOON INTO TONIGHT.  AS EXPECTED...SHOWERS AND STORMS HAVE
BECOME MORE NUMEROUS ACROSS THE AREA.  AS WE SAW YESTERDAY...STRONG
WIND GUSTS...PERHAPS AS HIGH AS 50-60 KNOTS...ALONG WITH HAIL...WILL
BE POSSIBLE WITH THE MOST INTENSE STORMS. THIS ACTIVITY WILL BE
MOVING FROM NORTHEAST TO SOUTHWEST.  MOST STORMS SHOULD BE ON THE
DECREASE SHORTLY AFTER SUNSET...ALTHOUGH THERE IS SOME POTENTIAL FOR
CLUSTERS OF CONVECTION TO CONTINUE MAINLY NORTH OF INTERSTATE 20
WELL INTO THE EVENING HOURS...AND PERHAPS DURING THE OVERNIGHT
HOURS.  BRIEF MVFR TO LIFR CEILINGS AND OR VISIBILITIES WILL EXIST
AT SITES THAT OBSERVE ANY CONVECTION THROUGH THE PERIOD. /19/

&&

.FIRE WEATHER...
MANY COUNTIES/PARISHES AROUND THE ARKLAMISS REMAIN
UNDER BURN BANS AS MOST LOCATIONS ARE WELL BELOW NORMAL IN RAINFALL
FOR THE PAST MONTH. FORTUNATELY...SPOTTY RAINFALL HAS OCCURRED OVER
THE PAST FEW DAYS IN MANY AREAS...AND THE NUMBER OF LOCATIONS
RECEIVING DECENT RAINFALL SHOULD CONTINUE TO INCREASE OVER THE NEXT
FEW DAYS. THE LONGER RANGE FORECAST HOLDS GOOD POTENTIAL FOR A
PERIOD OF ABOVE NORMAL RAINFALL AND COOLER TEMPERATURES NEXT WEEK.
IF WEATHER CONDITIONS UNFOLD AS EXPECTED THROUGH THE WEEKEND AND
INTO NEXT WEEK...IT IS POSSIBLE SOME STATE FORESTRY COMMISSIONS MAY
CONSIDER LIFTING SOME LOCAL BURN BANS. /19/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       73  94  72  91 /  40  46  48  56
MERIDIAN      71  93  71  91 /  40  45  46  45
VICKSBURG     72  95  72  91 /  40  48  49  61
HATTIESBURG   71  93  72  90 /  26  55  23  30
NATCHEZ       71  91  72  90 /  29  62  31  47
GREENVILLE    73  97  73  93 /  40  35  54  68
GREENWOOD     71  96  73  91 /  40  35  56  68

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Jul 6, 2:10 PM CDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
210 PM CDT FRI JUL 6 2012

ARZ074-075-LAZ007>009-MSZ018-019-025>046-071915-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
210 PM CDT FRI JUL 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST
ARKANSAS...AND PORTIONS OF BOTH NORTHEAST LOUISIANA AND CENTRAL
MISSISSIPPI.

.DAY ONE...LATE THIS AFTERNOON THROUGH SATURDAY...

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK
AREA FROM LATE THIS AFTERNOON INTO THIS EVENING AS HOT AND UNSTABLE
CONDITIONS COMBINE WITH WEAK UPPER LEVEL DISTURBANCES DRIFTING ACROSS
THE LOWER MISSISSIPPI RIVER VALLEY. IN GENERAL...THE MOST INTENSE
STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 50 TO 60 MPH AND
HAIL UP TO QUARTER SIZE.

IN ADDITION...ITS POSSIBLE THAT A WEST SOUTHWESTWARD MOVING CLUSTER OF
THUNDERSTORMS COULD ADVANCE ACROSS THE OUTLOOK AREA LATE TONIGHT...
POSING YET ANOTHER RISK FOR DAMAGING WIND GUSTS.

FOR SATURDAY...ONCE AGAIN A FEW STRONG TO SEVERE THUNDERSTORMS
COULD DEVELOP DURING THE AFTERNOON AND EVENING HOURS OVER THE OUTLOOK
AREA AS HOT AND HUMID CONDITIONS CONTINUE TO COMBINE WITH WEAK
DISTURBANCES ROTATING IN FROM THE EAST. THE MOST INTENSE STORMS WILL
HAVE THE POTENTIAL OF PRODUCING WIND GUSTS RANGING FROM 50 TO 60 MPH
ALONG WITH HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY...

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED LATE THIS AFTERNOON INTO THIS EVENING...AND
AGAIN ON SATURDAY AFTERNOON.

LAZ015-016-023>026-MSZ047>066-072>074-071915-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN-
HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-
SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
210 PM CDT FRI JUL 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF BOTH NORTHEAST
LOUISIANA AND CENTRAL MISSISSIPPI.

.DAY ONE...LATE THIS AFTERNOON THROUGH SATURDAY...

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK
AREA FROM LATE THIS AFTERNOON INTO THIS EVENING AS HOT AND UNSTABLE
CONDITIONS COMBINE WITH WEAK UPPER LEVEL DISTURBANCES DRIFTING ACROSS
THE LOWER MISSISSIPPI RIVER VALLEY. IN GENERAL...THE MOST INTENSE
STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 50 TO 60 MPH AND
HAIL UP TO QUARTER SIZE.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY...

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FROM LATE THIS AFTERNOON INTO THIS
EVENING.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

19

In the hours before

Special weather statement, Jul 6, 3:19 PM CDT, 1 hour 3 minutes before
LAZ007-008-062050-
MOREHOUSE LA-WEST CARROLL LA-
319 PM CDT FRI JUL 6 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
319 PM CDT FRI JUL 6 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 6 MILES SOUTHEAST OF JONES AT 319 PM
CDT...MOVING WEST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN CENTRAL WEST CARROLL AND NORTHEASTERN MOREHOUSE PARISHES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3272 9174 3299 9180 3300 9150 3285 9144
TIME...MOT...LOC 2019Z 084DEG 8KT 3292 9158

MRM
Local storm report, Jul 6, 3:29 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
329 PM CDT FRI JUL 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 AM     TSTM WND DMG     2 SW CALEDONIA          33.66N 88.35W
07/06/2012                   LOWNDES            MS   LAW ENFORCEMENT

            SMALL TREE BLOCKING ROAD

1225 AM     TSTM WND DMG     2 SW CALEDONIA          33.66N 88.35W
07/06/2012                   LOWNDES            MS   LAW ENFORCEMENT

            LARGE LIMBS DOWN

1225 AM     TSTM WND DMG     WEST POINT              33.61N 88.64W
07/06/2012                   CLAY               MS   EMERGENCY MNGR

            TREES AND POWER LINES DOWN IN THE CITY

1225 AM     TSTM WND DMG     CALEDONIA               33.68N 88.33W
07/06/2012                   LOWNDES            MS   LAW ENFORCEMENT

            TREE BLOCKING ROAD

1240 AM     TSTM WND DMG     COLUMBUS                33.51N 88.40W
07/06/2012                   LOWNDES            MS   LAW ENFORCEMENT

            TREES DOWN AND POWER OUTAGES IN COLUMBUS AND ACROSS THE
            COUNTY

1250 AM     TSTM WND DMG     4 ESE SESSUMS           33.40N 88.65W
07/06/2012                   LOWNDES            MS   PUBLIC

            REPORTS OF A LARGE TREE BLOWN DOWN ACROSS SCHLATER ROAD
            NEAR ARTESIA.

1250 AM     TSTM WND DMG     STARKVILLE              33.46N 88.82W
07/06/2012                   OKTIBBEHA          MS   EMERGENCY MNGR

            TREES DOWN ACROSS THE CITY OF STARKVILLE...INCLUDING ONE
            TREE ON A HOUSE ON W MAIN ST AND A TREE DOWN ONTO POWER
            LINES ON MCKINLEY ST. POWER WAS OUT ACROSS A GOOD PORTION
            OF THE CITY.

1257 AM     TSTM WND DMG     PHEBA                   33.58N 88.95W
07/06/2012                   CLAY               MS   PUBLIC

            A FEW TREES WERE BLOWN DOWN IN PHEBA

0112 AM     TSTM WND GST     STARKVILLE              33.46N 88.82W
07/06/2012  M0.00 MPH        OKTIBBEHA          MS   AWOS

            56 MPH WIND GUST ON STARKVILLE AWOS

0120 AM     TSTM WND DMG     10 W STARKVILLE         33.46N 89.00W
07/06/2012                   OKTIBBEHA          MS   EMERGENCY MNGR

            TREES DOWN ALONG SEVERAL ROADS IN WESTERN PARTS OF THE
            COUNTY

0135 AM     TSTM WND DMG     5 WSW LOUISVILLE        33.10N 89.13W
07/06/2012                   WINSTON            MS   EMERGENCY MNGR

            NUMEROUS TREES DOWN ACROSS WESTERN PARTS OF WINSTON
            COUNTY

0135 AM     TSTM WND GST     LOUISVILLE              33.12N 89.05W
07/06/2012  E0.00 MPH        WINSTON            MS   PUBLIC

            50 MPH WIND GUST

0140 AM     TSTM WND DMG     1 NW LOUISVILLE         33.13N 89.07W
07/06/2012                   WINSTON            MS   EMERGENCY MNGR

            TREES DOWN ACROSS OLD ROBINSON ROAD AS WELL AS HWY 14
            WEST

&&

BK
Local storm report, Jul 6, 3:32 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
332 PM CDT FRI JUL 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     LIGHTNING        STARKVILLE              33.46N 88.82W
07/05/2012                   OKTIBBEHA          MS   NEWSPAPER

            A LIGHTNING STRIKE RESULTED IN A FIRE AT A HOTEL THAT IS
            UNDER CONSTRUCTION

1005 AM     LIGHTNING        5 WSW STARKVILLE        33.44N 88.90W
07/05/2012                   OKTIBBEHA          MS   NEWSPAPER

            A LIGHTNING STRIKE RESULTED IN A FIRE AT A RESIDENCE ON
            OAKWOOD DRIVE OFF OF NEWLIGHT ROAD WEST OF STARKVILLE

0125 PM     HAIL             1 N CANTON              32.63N 90.03W
07/05/2012  E1.00 INCH       MADISON            MS   TRAINED SPOTTER

0133 PM     TSTM WND DMG     2 N CANTON              32.64N 90.03W
07/05/2012                   MADISON            MS   DEPT OF HIGHWAYS

            POWERLINES DOWN. I-55 EXIT TO HIGHWAY 16 NORTH CLOSED.

0156 PM     TSTM WND DMG     4 N BROOKHAVEN          31.64N 90.45W
07/05/2012                   LINCOLN            MS   EMERGENCY MNGR

            ONE HOME WITH MAJOR ROOF DAMAGE AND TWO HOMES WITH MINOR
            ROOF DAMAGE DUE TO WIND. ANOTHER HOME SUFFERED DAMAGE
            FROM A TREE FALLING ON IT. OCCURRED ON BRIGNALL ROAD.

0250 PM     TSTM WND GST     3 ENE PINEVILLE         32.15N 89.36W
07/05/2012  E50.00 MPH       SMITH              MS   EMERGENCY MNGR

            ONE TREE DOWN ON CR 517

0345 PM     TSTM WND DMG     MENDENHALL              31.96N 89.87W
07/05/2012                   SIMPSON            MS   EMERGENCY MNGR

            TREES DOWN AROUND HWY 540 AND HWY 13 NEAR MENDENHALL

0357 PM     TSTM WND DMG     1 SW MENDENHALL         31.95N 89.88W
07/05/2012                   SIMPSON            MS   LAW ENFORCEMENT

            TREES DOWN ON RJ WALKER DR, WILSON WELCH RD, AND AT HWY
            43 AND HUCKS HILL. POWERLINES DOWN ON VINE HILL RD.

0430 PM     TSTM WND DMG     5 WSW RAYMOND           32.24N 90.50W
07/05/2012                   HINDS              MS   UTILITY COMPANY

            POWERLINES DOWN

0439 PM     TSTM WND DMG     2 SW RAYMOND            32.24N 90.45W
07/05/2012                   HINDS              MS   EMERGENCY MNGR

            TREE DOWN ON BELKNAPP RD

0440 PM     TSTM WND DMG     5 SSE EDWARDS           32.27N 90.57W
07/05/2012                   HINDS              MS   EMERGENCY MNGR

            TREES DOWN ALONG BELKNAP RD NEAR MILITARY RD

0512 PM     TSTM WND DMG     5 ESE VICKSBURG         32.31N 90.79W
07/05/2012                   WARREN             MS   UTILITY COMPANY

            POWERLINES DOWN NEAR FISHER FERRY ROAD

0515 PM     TSTM WND DMG     2 ESE VICKSBURG         32.32N 90.83W
07/05/2012                   WARREN             MS   EMERGENCY MNGR

            TREES AND POWERLINES DOWN SCATTERED ACROSS VICKSBURG AND
            WARREN COUNTY

0525 PM     LIGHTNING        ESE VICKSBURG           32.33N 90.87W
07/05/2012                   WARREN             MS   EMERGENCY MNGR

            LIGHTNING STRUCK A POWERLINE AND A CHURCH AND CAUSED THE
            CHURCH TO BECOME ON FIRE AT STENSON RD AND HWY 27.

0530 PM     TSTM WND DMG     7 W TALLULAH            32.41N 91.31W
07/05/2012                   MADISON            LA   EMERGENCY MNGR

            TREES DOWN NEAR TALLULAH

0540 PM     HAIL             KINGSTON                31.41N 91.28W
07/05/2012  E0.88 INCH       ADAMS              MS   EMERGENCY MNGR

            A FEW TREES WERE ALSO REPORTED DOWN IN KINGSTON.

0650 PM     HAIL             2 SE WINNSBORO          32.14N 91.70W
07/05/2012  E1.00 INCH       FRANKLIN           LA   TRAINED SPOTTER

0715 PM     TSTM WND DMG     1 W WINNSBORO           32.16N 91.74W
07/05/2012                   FRANKLIN           LA   LAW ENFORCEMENT

            SEVERAL TREES DOWN IN AND JUST WEST OF CITY AND A COUPLE
            HAD TO BE REMOVED FROM ROADWAYS. DIME/NICKEL HAIL FELL AT
            THE COURTHOUSE OBSERVED BY WINNSBORO POLICE.

&&

BK
Local storm report, Jul 6, 3:33 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
333 PM CDT FRI JUL 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TSTM WND DMG     2 S HAZLEHURST          31.84N 90.39W
07/04/2012                   COPIAH             MS   NEWSPAPER

            A COUPLE OF TREES DOWN ACROSS HIGHWAY 51 JUST SOUTH OF
            HAZLEHURST ALONG WITH LOTS OF BRANCHES.

0235 PM     TSTM WND GST     1 E LUDLOW              32.57N 89.70W
07/04/2012  E50.00 MPH       SCOTT              MS   EMERGENCY MNGR

            TREE DOWN ALONG HILLSBOROUGH RD

0305 PM     TSTM WND DMG     3 S ELLISVILLE          31.56N 89.21W
07/04/2012                   JONES              MS   EMERGENCY MNGR

            TREES AND POWERLINES DOWNN JUST SOUTH OF ELLISVILLE

0322 PM     TSTM WND GST     MARTINVILLE             31.97N 89.75W
07/04/2012  E50.00 MPH       SIMPSON            MS   EMERGENCY MNGR

            TREE DOWN NEAR MARTINVILLE

0415 PM     TSTM WND DMG     2 WNW PURVIS            31.15N 89.44W
07/04/2012                   LAMAR              MS   EMERGENCY MNGR

            A HOUSE ON PURVIS-PLOH ROAD LOST ITS ROOF.

0415 PM     TSTM WND DMG     MONTICELLO              31.55N 90.11W
07/04/2012                   LAWRENCE           MS   PUBLIC

            TREES DOWN IN MONTICELLO.

0420 PM     TSTM WND DMG     2 NW PURVIS             31.16N 89.43W
07/04/2012                   LAMAR              MS   EMERGENCY MNGR

            TREE DOWN JUST NORTHWEST OF PURVIS.

0420 PM     HAIL             2 NW PURVIS             31.16N 89.43W
07/04/2012  E1.75 INCH       LAMAR              MS   EMERGENCY MNGR

            WINDSHIELD BUSTED BY HAIL. SIZE ESTIMATED TO BE AT LEAST
            GOLFBALL SIZE.

0431 PM     TSTM WND DMG     1 ESE PURVIS            31.14N 89.39W
07/04/2012                   LAMAR              MS   EMERGENCY MNGR

            LINE OF TREES DOWN ALONG PURVIS-BROOKLYN ROAD. 2 FIRE
            CREWS AT SCENE CLEARING DEBRIS.

0655 PM     TSTM WND DMG     WINNSBORO               32.16N 91.72W
07/04/2012                   FRANKLIN           LA   PUBLIC

            TREES DOWN AROUND THE CITY. A CHURCH MARQUEE WAS BLOWN
            OVER AS WELL.

&&

BK
Special weather statement, Jul 6, 3:51 PM CDT, 31 minutes before
MSZ060-062120-
ADAMS MS-
351 PM CDT FRI JUL 6 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
351 PM CDT FRI JUL 6 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES SOUTHEAST OF CRANFIELD AT
351 PM CDT...MOVING WEST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN CENTRAL ADAMS COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3136 9135 3155 9141 3157 9115 3139 9116
TIME...MOT...LOC 2051Z 070DEG 9KT 3147 9117

MRM
Special weather statement, Jul 6, 4:03 PM CDT, 19 minutes before
MSZ030-031-033-062215-
OKTIBBEHA MS-LOWNDES MS-CLAY MS-
403 PM CDT FRI JUL 6 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
403 PM CDT FRI JUL 6 2012

...SEVERE THUNDERSTORMS POSSIBLE IN THE GOLDEN TRIANGLE REGION THIS
EVENING...

A LINE OF STRONG TO SEVERE THUNDERSTORMS WAS LOCATED 25 MILES NORTH
OF CALEDONIA AT 400 PM CDT...MOVING SOUTHWEST AT 15 MPH.

THESE STORMS ARE EXPECTED TO CONTINUE TO DEVELOP AND MOVE TO THE
SOUTHWEST TOWARD THE GOLDEN TRIANGLE REGION THIS EVENING...REACHING
NORTHERN LOWNDES AND CLAY COUNTIES BETWEEN 430 AND 5 PM. DAMAGING
WINDS WILL BE THE PRIMARY THREAT WITH THESE STORMS...ALONG WITH
FREQUENT LIGHTNING AND HEAVY RAIN.

PEOPLE IN CLAY...LOWNDES AND OKTIBBEHA COUNTIES SHOULD MONITOR THESE
STORMS CLOSELY.

LAT...LON 3340 8829 3342 8888 3374 8897 3376 8894
      3382 8892 3382 8873 3380 8871 3368 8871
      3369 8850 3367 8849 3367 8846 3370 8840
      3369 8837 3375 8832 3374 8824
TIME...MOT...LOC 2100Z 024DEG 14KT 3404 8825

AEG

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 7:29 PM CDTSevere Thunderstorm WarningJANCatahoula, Franklin, Richland, Tensas15 min
Jul 6, 3:02 PM CDTSpecial Weather StatementJANMorehouse28 min
Jul 6, 3:19 PM CDTSpecial Weather StatementJANWest Carroll31 min
Jul 6, 4:41 PM CDTSpecial Weather StatementJANConcordia29 min
Jul 6, 4:59 PM CDTSpecial Weather StatementJANCatahoula31 min
Jul 6, 5:31 PM CDTSpecial Weather StatementJANCatahoula29 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.